MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII/LEGION RESURF PAT W/JRNY PEG 38MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. GII/LEGION RESURF PAT W/JRNY PEG 38MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 71934492
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to a loose patella.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed part.A lab analysis indicated that bone cement was adhered to the bone interfacing surface, and the surrounding material had dents and gouges within it on the bone contacting surface.Slight scratches were shown on the articular surface, which may have been caused by wear from third party particulates in vivo or by removal of the implant.Material damage on either side of the patella as well as bent posts may have been a result of movement of the implant in vivo or caused during extraction.No material or manufacturing defects were observed in the course of this investigation.A clinical analysis indicated that based on the available information, the root cause for the patella "loosening" cannot be concluded at this time.Should any relevant information become available this complaint can be re-assessed.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII/LEGION RESURF PAT W/JRNY PEG 38MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7533703
Report Number1020279-2018-00995
Device Sequence Number184146
Product Code JWH
UDI-Device Identifier00885556180266
UDI-Public00885556180266
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Catalogue Number71934492
Device Lot Number14DM05502
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/21/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR